Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 26, 2007, 4:47 PM PDT for San Bernardino County, California; Mohave County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 4:47 PM PDT (23:47 UTC)
- Expired
- Jul 26, 2007, 5:30 PM PDT
- In force
- 43 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 156 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 262348 SVRVEF AZC015-CAC071-270030- /O.NEW.KVEF.SV.W.0004.070726T2347Z-070727T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 447 PM PDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 530 PM PDT(530 PM MST). * AT 442 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE HAVASU CITY...AND WAS MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE HAVASU CITY AROUND 510 PM PDT... THIS STORM MAY ALSO PRODUCE HEAVY RAIN ESPECIALLY FOR AREAS TO THE WEST OF LAKE HAVASU CITY. LAT...LON 3427 11431 3445 11428 3452 11455 3427 11459 $$ BELL
1 follow-up statement
000 WWUS55 KVEF 270026 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 525 PM PDT THU JUL 26 2007 AZC015-CAC071-270035- /O.EXP.KVEF.SV.W.0004.000000T0000Z-070727T0030Z/ MOHAVE AZ-SAN BERNARDINO CA- 525 PM PDT THU JUL 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES EXPIRES AT 530 PM PDT(530 PM MST)... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE STORM TO THE WEST OF LAKE HAVASU CITY HAS DISSIPATED. GUSTS TO 60 MPH ARE NO LONGER EXPECTED. LAT...LON 3427 11431 3445 11428 3452 11455 3427 11459 $$ BELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:30 PM PDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 26, 3:30 PM PDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT THU JUL 26 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE UPCOMING WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE BEGINNING FRIDAY AS HIGH PRESSURE ALOFT MOVES IN FROM THE EAST. && .SHORT TERM...THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER THE EASTERN AND SOUTHERN PORTIONS OF THE CWA. HOWEVER...COVERAGE IS LESS TODAY THAN THE PAST TWO DAYS. LINCOLN COUNTY AND NORTHERN MOHAVE COUNTY HAS BEEN CONVECTION FREE SO FAR DUE TO THE EXTENSIVE CLOUD COVER FOR MUCH OF THE DAY. STILL EXPECT A FEW ISOLATED STORMS IN THOSE AREAS AS SOME AFTERNOON HEATING WILL OCCUR. EXPECT STORMS TO CONTINUE INTO THE EVENING HOURS AND WILL BE OUTFLOW DOMINATED WITH HEAVY RAIN BEING THE MAIN CONCERN...ALTHOUGH SOME SEVERE WINDS MAY ALSO OCCUR. BEYOND TODAY...MID LEVEL RIDGE SLOWLY RETROGRADES OUR WAY FROM THE ROCKIES...AND MOISTURE GRADIENT ROTATES CLOCKWISE IN RESPONSE. THIS WILL KEEP THE FOCUS FOR STORMS WITH GREATER PRECIPITATION EFFICIENCY OVER THE SOUTHERN ZONES. TEMPERATURES WILL REMAIN HIGHLY DEPENDENT ON PRESENCE/TIMING OF CLOUDS AND PRECIP. CONFIDENCE IS MODERATE TO HIGH IN A VERY SLOW OVERALL WARMING TREND AS HEIGHTS RISE THROUGH THE SHORT TERM...BUT VERY LOW IN ANY POINT FORECAST FOR REASONS MENTIONED ABOVE. .LONG TERM...NOT MUCH CHANGE IN THINKING FROM PREVIOUS FORECAST. HIGH BECOMES A BIT NEBULOUS AND ELONGATED IN THE LATEST MODEL RUNS. HOWEVER IT GENERALLY STAYS OVER THE REGIONS THE ENTIRE TIME. STILL LOOKING AT DIURNAL RECYCLING OF MOISTURE OVER MOST OF THE REGION NEXT WEEK. THE GFS AND TO SOME EXTENT THE ECMWF HINT AT ANOTHER PUSH AND REPLENISHMENT OF MOISTURE INTO THE AREA TUESDAY AND WEDNESDAY WHILE DGEX HAS RIDGE SITUATED SO THAT MOISTURE IS SUPPRESSED. WILL LEAVE POP FORECAST ALONE AND JUST KEEP THE SLIGHT CHANCE POPS AS IS. TEMPERATURE GUIDANCE STILL CALLS FOR COOLER TEMPERATURES THAN WE HAVE OUT...HOWEVER QUICK LOOK AT ENSEMBLE AVERAGES SHOWS OPERATIONAL GFS A BIT TOO COOL. DID TWEAK TEMPERATURES DOWN A DEGREE OR TWO ANYWAY. && .AVIATION...FOR MCCARRAN...A DIURNAL PATTERN OF FEW CLOUDS IN THE MORNING FOLLOWED BY BUILDING CUMULUS AND ISOLATED THUNDERSTORMS IN THE AFTERNOON. THERE A 20 TO 30 PERCENT CHANCE OF AN AFTERNOON AND EARLY EVENING THUNDERSTORM AT MCCARRAN THIS EVENING AND THE NEXT FEW DAYS. WINDS WILL BE LIGHT AND UNDER 10 KNOTS EXCEPT NEAR THUNDERSTORMS AND OUTFLOW BOUNDARIES. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SAME PATTERN FOR THE NEXT FEW DAYS...SCT TO BKN MID LEVEL DEBRIS CLOUDS IN THE MORNING HOURS FOLLOWED BY THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && GORELOW/MORGAN/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 26, 3:48 AM PDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 348 AM PDT THU JUL 26 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-270700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 348 AM PDT THU JUL 26 2007 /348 AM MST THU JUL 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE...MAINLY ALONG AND SOUTHEAST OF INTERSTATE 15. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE. MORGAN
In the hours before
Local storm report, Jul 26, 2:25 PM PDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
225 PM PDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HEAVY RAIN TWENTYNINE PALMS 34.14N 116.07W
07/26/2007 E0.00 INCH SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTED RAINFALL RATE OF 2 INCH/HR WITH A 60 MPH
WIND GUSTS. WATER BEGINNING TO COVER THE ROADS.
&&
81Local storm report, Jul 26, 2:27 PM PDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
227 PM PDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLASH FLOOD HENDERSON 36.03N 115.00W
07/25/2007 CLARK NV EMERGENCY MNGR
WATER OVER SEVERAL ROADS INCLUDING AQUESTRIAN AND MAGIC
ROADS. LOCAL GAUGES REPORTED 1 INCH OF RAIN.
&&
81Local storm report, Jul 26, 2:56 PM PDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 PM PDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD GOLDEN VALLEY 35.22N 114.22W
07/25/2007 MOHAVE AZ EMERGENCY MNGR
ROADS CLOSED DUE TO DEBRIS BEING WASHED ACROSS THEM
INCLUDE CHINO RD EAST OF MCNEAL RD AND VERDE RD AT
REDWALL DRIVE.
0200 PM FLASH FLOOD 17 S MEADVIEW 35.75N 114.07W
07/25/2007 MOHAVE AZ EMERGENCY MNGR
SOUTH PIECE FERRY RD NORTH OF DOALN SPRINGS, N. SIERRA
RD, N. GEN RD, AND VAN NUYS ST CLOSED DUE TO DEBRIS AND
WATER ACROSS THE ROAD.
&&
81Local storm report, Jul 26, 3:19 PM PDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM PDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD GOLDEN VALLEY 35.22N 114.22W
07/24/2007 MOHAVE AZ EMERGENCY MNGR
*** 2 FATAL *** TWO MALES AGES 67 AND 45 TRIED TO CROSS A
WASH AT EMERY PARK RD AND ZUNI DRIVE NORTH OF HIGHWAY 68.
THE TRUCK THEY WERE RIDING IN WAS WASHED DOWN THE ROAD
AND ROLLED SEVERAL TIMES.
&&
81The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:04 PM PDT | Flash Flood Warning | VEF | San Bernardino | 116 min |
| Jul 25, 6:51 PM PDT | Flash Flood Warning | VEF | San Bernardino | 84 min |
| Jul 26, 2:09 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 26, 4:14 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2007Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.